Transphenoidal op to remove 3cm pit tumour 3 weeks ago. I feel so awful. I have ME/CFS and stress exacerbates my condition. Did fine whilst in hospital and first few days at home, now I feel like death. Apparently, my tumour has been described as subclinical Cushings - I have skinny legs, big tummy, round face. Drs say I was producing too much cortisol, now I'm producing none and am on hydrocortisone tablets. Boy, they make me feel sick, so have cyclizine tabs to help. I'm currently on 20mg HC am and 10 mg pm. I feel soooooooo rough. I'm bed bound, no energy, light headed, dizzy, nauseous, eating little - needing to poo after anything I eat - feel very alone and if my life will never recover. Please someone, tell me it gets better. I'm 48 so nearing menopause, no doubt my hormones are all over the place. I'm scared about having to take hydrocortisone for life - I just feel so isolated and yuck. Anyone been through this? Xx
OMG, you sound terrible... I'm sorry to hear that.
I saw the ophthalmologist last Monday and the surgeon on Thursday...Was told that surgery is required and would probably be in April due to the surgeons workload.....gutted at having to wait so long.....
Took a phone call from the surgeons secretary at lunchtime on Friday, the day after seeing the surgeon to be told that I'm going in on Thursday and surgery will be Friday.
I truly hope you feel better soon....I'm sorry I missed your post earlier.
That's good news though. Get it over and done with. Any questions I can answer, please ask away. I had a better day yesterday, managed to get dressed lol! Obviously overdid it as I'm still in bed at the moment watching tv. Don't be worried about my lack of energy, I have ME/CFS which is all about no energy. Absolutely no headaches, sight vastly improved, taste and smell starting to return and I can breathe through my nose - yay. Good luck for Friday and do let me know how you get on. Hugs xx
You have probably been sick a while and it takes a while for the cortisol to get out of your body.
There is surgical recovery that takes only a few weeks and the hormonal recovery that takes much much longer. And yes, your hormones are all over. Be nice to yourself. Your feelings are quite normal. Your body is going through a lot of changes right now!!!
How are you feeling now? I just reread your posts and noticed that you are taking 10 mg of hydrocortisone at night. Are you able to sleep on that? As you heal you should hopefully be able to take less HC? ~20mg a day as long as it is not being used for other conditions like asthma or autoimmune type stuff. Also Make sure that they do a stimulation test for growth hormone. It is connected to your sense of well-being and even fat distribution in the belly.
Thank you. My dosing is 20 mg at 8 am and 10 mg at 2 pm. I'm finding I'm not sleeping until after midnight. I have my insulin stress test Monday week and dexamethasone. I think one of these might test GH. Xx
I had this surgery in 1984 Cushing's Disease, elevated cortisol . Post op I had low energy for about 4 months.I had big plans to use post op time to organize do a few projects. I can remember not being able to get out of my bed or off my sofa...my immune system had to regroup after the surgery also..I went through a period of about one month where every joint in my body hurt. All these things passed in time and I regained my energy, my pituitary started making ACTH that produced normal cortisol levels again and my physician discontinued my hc med gradually. My advice is stay in close contact with your endocrinologist to monitor all your pituitary hormone levels. Remember, every person is unique in their post op recovery. Your endocrinologist will know if you are on the right track for your situation.
After my adrenals were removed, it took a LOT to get my body back in any sort of condition and I still lack any long term stamina. I had both shoulder freeze up (it took years to unlock them!) and had to keep a bucket in every room.
I did some physical therapy but depending on the therapist, some actually made me worse as they just had no idea what I was going through... I do try to make a point to get up and do something every day - but if I exceed my body's preset *hidden* limit - I pay (and sometimes I PAY) the next day...
So you have to work gradually up to more activity - but it does make it really really hard to plan when your body does not cooperate for daily things. So be flexible and kind. I lost pretty much all my friends for this as most don't understand and think I am now unreliable when before I was not, and family only see that I lost some weight, so they think everything is completely fine.
Thanks Rumpled. You don't realise what that tiny gland does for your body! I'm still low and rough. Have got insulin stress test tomorrow so the journey to hospital will be enough of a chore, let alone suffering the test itself. Feeling really sorry for myself at the mo, but I'm trying to perk up. I've cried a river this past week. Hugs xx
Try to eat well, and try to at least stretch in bed and get up and walk a bit. The hormonal changes do cause a lot of emotional and body changes. It is also hard for family to understand - they think you had the surgery and you should be better ASAP!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.